Oklahoma, 2005Hail and Damaging Winds in Oklahoma, July 1, 2005
July 1, 2005 · NWS OUN · 13 events in 8 counties and zones
12 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 8:15 PM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 30, 8:15 PM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT THU JUN 30 2005
.DISCUSSION...
WILL CONTINUE TO FOLLOW SURFACE BOUNDARY AS IT MOVES SOUTH INTO
NORTHERN OKLAHOMA LATER TONIGHT. 00Z ETA STILL ATTEMPTS TO DEVELOP
PRECIP ALONG AND NORTH OF BOUNDARY ACROSS NORTHERN HALF OF OKLAHOMA
AFTER MIDNIGHT..PROBABLY IN RESPONSE TO LLJ. WILL KEEP SOME LOW POPS
ACROSS THE NORTH THIS EVENING AS SFC BOUNDARY APPROACHES THE AREA
AND DELAY HIGHER POPS UNTIL AFTER MIDNIGHT. NO OTHER CHANGES AT THIS
TIME. UPDATES OUT SHORTLY.
30
-----------------------------------------------------
309 PM CDT THU JUN 30 2005
.DISCUSSION...
A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING.
HOWEVER... OF MORE CONCERN IS THE POTENTIAL FOR AN MCS OVERNIGHT
TONIGHT... AND AGAIN TOMORROW NIGHT. THESE COMPLEXES... ASSUMING
THEY FORM AS PLANNED... WILL MAINLY AFFECT THE NORTHEAST HALF OF
OUR FORECAST AREA.
THE UPPER RIDGE AND MID/UPPER-LEVEL WARMING WILL RETURN SUNDAY AND
SHOULD CLAMP OFF PRECIPITATION UNTIL AT LEAST THE MIDDLE OF NEXT
WEEK. TEMPERATURES WILL RETURN TO SUMMERLIKE VALUES... EVEN ACROSS
OUR NORTHERN COUNTIES... ALTHOUGH THE EXPECTED WET GROUND WILL
SLOW THE WARMUP A BIT.
ALTHOUGH IT IS TOO EARLY TO BE VERY DEFINITE ABOUT IT... MEDIUM-
RANGE MODELS DO SUGGEST A CHANCE OF MORE THUNDERSTORMS AROUND THE
MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 71 92 69 91 / 50 30 40 30
HOBART OK 72 93 70 93 / 40 20 30 30
WICHITA FALLS TX 73 98 72 95 / 20 30 20 20
GAGE OK 67 90 66 93 / 60 20 40 20
PONCA CITY OK 68 89 67 90 / 70 20 30 30
DURANT OK 73 97 72 91 / 20 40 40 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
21/23
Hazardous weather outlook, Jun 30, 11:00 AM CST, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT THU JUN 30 2005
OKZ004>048-050>052-TXZ083>090-011200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF THUNDERSTORMS ACROSS PARTS OF WESTERN...
CENTRAL AND ALL OF NORTHERN OKLAHOMA... PRIMARILY FROM MID TO LATE
EVENING THROUGH THE OVERNIGHT HOURS.
LOCATION...
THE SLIGHT RISK AREA IS NORTH OF A LINE ROUGHLY FROM MANGUM... TO
LAWTON... TO PAULS VALLEY... TO COALGATE.
EXPECTED WEATHER AND IMPACTS...
HAIL UP TO THE SIZE OF GOLF BALLS AND WINDS UP TO 70 MPH ARE
EXPECTED WITH A FEW OF THE STRONGEST STORMS. THE TORNADO RISK IS
EXPECTED TO REMAIN VERY LOW... BUT NON-ZERO.
RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS ACROSS THE NORTHERN
TWO-THIRDS OF OKLAHOMA SHOULD BE PREPARED TO CONDUCT SEVERE WEATHER
OPERATIONS BEGINNING LATER THIS AFTERNOON... BUT MORE LIKELY FROM
THE LATE EVENING INTO THE OVERNIGHT HOURS.
DISCUSSION...
A COLD FRONT LOCATED FROM THE CENTRAL OKLAHOMA PANHANDLE...
NORTHEASTWARD INTO CENTRAL AND NORTHEAST KANSAS WILL MOVE SLOWLY
SOUTHWARD THROUGH TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES FROM
UTAH TO THE CENTRAL PLAINS TONIGHT. THE AIRMASS ALONG AND SOUTH OF
THE FRONT WILL BECOME MODERATELY UNSTABLE BY THIS EVENING WITH CAPE
VALUES UP TO 3000... WITH SUFFICIENT DEEP LAYER WIND SHEAR IN PLACE
TO SUPPORT SEVERE STORMS THROUGH THE OVERNIGHT HOURS.
STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP EITHER LATE THIS
AFTERNOON OR THIS EVENING NEAR THE FRONT FROM FAR NORTHWEST OKLAHOMA
INTO SOUTHERN KANSAS... WITH STORMS THEN ORGANIZING INTO A LARGE
COMPLEX AND MOVING SOUTHEASTWARD INTO OKLAHOMA OVERNIGHT. THE
STRONGEST STORMS ARE LIKELY TO PRODUCE HAIL UP TO THE SIZE OF GOLF
BALLS AND WINDS UP TO 70 MPH. THE PRIMARY THREATS ARE EXPECTED TO
EVOLVE INTO MAINLY WIND AND HEAVY RAINFALL AFTER MIDNIGHT.
THE HIGHEST CHANCE OF SUPERCELLS APPEARS TO BE WITHIN THE FIRST 3
HOURS OR SO AFTER INITIAL STORM DEVELOPMENT ACROSS NORTHERN
OKLAHOMA. ALTHOUGH THE TORNADO RISK IS EXPECTED TO BE SMALL... A
STORM OR TWO MAY BE ABLE TO PRODUCE A TORNADO WITHIN THE FIRST
SEVERAL HOURS OF STORM EVOLUTION. THE MOST LIKELY AREA FOR THIS TO
OCCUR WOULD BE OVER NORTHWEST OKLAHOMA... NEAR AND JUST TO THE EAST
AND NORTHEAST OF A SURFACE LOW ALONG THE FRONT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...NEAR 100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL IS POSSIBLE WITH STORMS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE WEAKENING FRONTAL ZONE IS EXPECTED TO REMAIN IN THE VICINITY OF
OKLAHOMA AND NORTH TEXAS FRIDAY AND SATURDAY... BEFORE LIFTING BACK
NORTHWARD INTO KANSAS ON SUNDAY. THUS... CHANCES FOR THUNDERSTORMS
WILL PERSIST WELL INTO THE WEEKEND. THE BEST CHANCES FOR STORMS...
INCLUDING SOME SEVERE... WILL BE DURING THE EVENING AND OVERNIGHT
HOURS BOTH FRIDAY NIGHT AND SATURDAY. AFTER A BREAK IN RAIN CHANCES
EARLY NEXT WEEK... CHANCES FOR THUNDERSTORMS WILL INCREASE BY
WEDNESDAY AS ANOTHER FRONT MOVE SOUTHWARD... ACCOMPANIED BY
NORTHWEST FLOW ALOFT.
OTHER HAZARDOUS WEATHER...
OVERNIGHT THUNDERSTORM COMPLEXES FRIDAY NIGHT AND SATURDAY MAY
PRODUCE LOCALLY HEAVY RAINFALL... MOST LIKELY OVER CENTRAL AND
NORTHERN OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY JULY 1.
MILLERIn the hours before
Special weather statement, Jun 30, 11:42 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1242 AM CDT FRI JUL 1 2005
OKZ004-005-010-010600-
HARPER OK-WOODS OK-WOODWARD OK-
1242 AM CDT FRI JUL 1 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER...WOODS AND WOODWARD
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED OVER PLAINVIEW AT 1242 AM CDT.
ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR LOVEDALE. THESE STORMS
WERE MOVING EAST AT 25 MPH. SMALL HAIL IS LIKELY.
MAXWELL
Special weather statement, Jul 1, 1:17 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
217 AM CDT FRI JUL 1 2005
OKZ004-005-009-010-010745-
ELLIS OK-HARPER OK-WOODS OK-WOODWARD OK-
217 AM CDT FRI JUL 1 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER...WOODS AND
WOODWARD COUNTIES.
A LINE OF STRONG TO SEVERE THUNDERSTORMS WERE LOCATED FROM 23 MILES
NORTH OF ROSSTON TO 61 MILES WEST OF CATESBY...OR NEAR PERRYTON
TEXAS AT 217 AM CDT...MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL
BEGIN TO MOVE INTO EXTREME NORTHWEST HARPER COUNTY BY 245 AM. THESE
STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LARGE HAIL.
PEOPLE IN ELLIS...HARPER...WOODS AND WOODWARD COUNTIES SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT
FOR THREATENING WEATHER CONDITIONS.
MAXWELL
Thunderstorm Wind, Harper
- When
- July 1, 1:55 AM CST
- Where
- Harper County, Laverne
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.717, -99.900
Tree limbs, two to three inches in diameter, were downed.
Thunderstorm Wind, Ellis
- When
- July 1, 2:12 AM CST
- Where
- Ellis County, Gage Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.300, -99.783
Wind was measured by the KGAG ASOS station.
Thunderstorm Wind, Woodward
- When
- July 1, 2:31 AM CST
- Where
- Woodward County, Woodward Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.433, -99.533
Wind was measured by the KWWR AWOS station.
Thunderstorm Wind, Woodward
- When
- July 1, 2:35 AM CST
- Where
- Woodward County, 2 mi WSW of Woodward
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.417, -99.433
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Woodward
- When
- July 1, 2:40 AM CST
- Where
- Woodward County, 2 mi WSW of Woodward
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.417, -99.433
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Dewey
- When
- July 1, 2:45 AM CST
- Where
- Dewey County, 4 mi WNW of Camargo
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.033, -99.350
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Roger Mills
- When
- July 1, 2:50 AM CST
- Where
- Roger Mills County, 6 mi SW of Cheyenne
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.550, -99.750
Wind was measured by the Oklahoma mesonet.
Hail, Woodward
- When
- July 1, 3:00 AM CST
- Where
- Woodward County, 8 mi W of Sharon
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.283, -99.483
Thunderstorm Wind, Woodward
- When
- July 1, 3:00 AM CST
- Where
- Woodward County, 8 mi W of Sharon
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.283, -99.483
Four inch diameter tree limbs were downed.
Thunderstorm Wind, Washita
- When
- July 1, 3:25 AM CST
- Where
- Washita County, 4 mi WNW of Bessie
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.400, -99.050
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Custer
- When
- July 1, 3:30 AM CST
- Where
- Custer County, Clinton Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.533, -98.933
Wind gust was measured by the KCLK AWOS station on the east side of town.
Thunderstorm Wind, Custer
- When
- July 1, 3:35 AM CST
- Where
- Custer County, 4 mi WSW of Weatherford
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.517, -98.783
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Caddo
- When
- July 1, 3:45 AM CST
- Where
- Caddo County, 7 mi W of Hinton
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.467, -98.467
Wind was measured by the Oklahoma mesonet.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Damaging Winds in Texas, July 1 to 31, 2005$60 million · 56 kt wind · 53 events
- Drought in Iowa, July 1 to 31, 2005$155 million · 20 events
- Drought in Illinois, July 1 to 31, 2005$180 million · 13 events
- Lightning Strike in Tennessee, July 1, 20051 death · 3 injured · $10,000 · 1 event
- Flooding in South Dakota, July 1 to 10, 2005$23 million · 3 events
- Drought in Missouri, July 1 to 31, 2005$8.5 million · 2 events
- Hail in Nebraska, July 1, 2005$6.8 million · 1.75 in hail · 3 events
- Flood in Florida, July 1 to 31, 2005$1.6 million · 1 event
- Lightning Strike in North Carolina, July 1, 2005$100,000 · 1 event
- Lightning Strike in New Jersey, July 1, 2005$100,000 · 1 event
- Damaging Winds in Texas, July 1, 2005$80,000 · 55 kt wind · 3 events
- Hail and Damaging Wind in New Mexico, July 1, 2005$80,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468381, 5468382, 5468383, 5468384, 5468385, 5468386, 5468387, 5468388, 5468389, 5468390, 5468391, 5468392, 5468393.